MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM PROTECTION SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM PROTECTION SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.033.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a couple of pieces of set stuck together, its defective.The sales consultant just received the new set and was putting it together when he noticed.There was no patient involvement.This report is for one (1) 14mm protection sleeve.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.033.007-us, lot 63p3516: manufacturing site: hägendorf.Release to warehouse date: september 08, 2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: both devices were found to be jammed/ locked.Further observation shows that the blue handle is broken off at the proximal end and it was returned.Both devices were found to be jammed/ locked, could not be disassembled.The complaint is confirmed.The exact cause is unknown.It is likely that excessive force might have applied which caused the broken condition of handle therefore the movable sleeve can no longer be retracted, which may lead to reported failure.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM PROTECTION SLEEVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10756136
Report Number2939274-2020-04879
Device Sequence Number14376154
Product Code LXH
UDI-Device Identifier10886982271112
UDI-Public(01)10886982271112
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.033.007
Device Catalogue Number03.033.007
Device Lot Number63P3516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1